Hail, Wood
- When
- June 13, 3:15 PM CST
- Where
- Wood County, Hawkins
- Measured
- 1.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 32.580, -95.220
Isolated strong to severe thunderstorms developed across portions of northeast Texas during the late afternoon hours of June 13th. One particular storm produced large hail and damaging thunderstorm winds in Wood County Texas in a very unstable and moist atmospheric environment.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Isolated strong to severe thunderstorms developed across portions of northeast Texas during the late afternoon hours of June 13th. One particular storm produced large hail and damaging thunderstorm winds in Wood County Texas in a very unstable and moist atmospheric environment.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 13, 2:25 PM CST, 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 325 PM CDT WED JUN 13 2007 .DISCUSSION... SCATTERED AFTERNOON CONVECTION HAS TAKEN OFF ACROSS THE EAST TEXAS LAKES AREA...AS SEEN ON LATEST RADAR IMAGERY. THESE STORMS ARE IN LINE WITH A MOISTURE AXIS ACROSS THE HEART OF THE CWA SEEN ON WATER VAPOR IMAGERY. THE LATEST SATELLITE LOOPS SHOW DRIER AIR ON THE EAST AND WEST SIDE OF THIS MOISTURE AXIS SQUEEZING IN TOWARD THE AREA. A SIMILAR WEATHER SITUATION CAN BE EXPECTED TOMORROW AS THE UPPER RIDGE REMAINS IN PLACE...ALLOWING HEATING AND MOISTURE TO PROVIDE AFTERNOON THUNDERSTORMS. THE RIDGE AXIS BEGINS TO LIFT ON WEDNESDAY NIGHT...ALLOWING AN UPPER LOW TO APPROACH THE AREA THURSDAY. POPS HAVE BEEN INCREASED IN THE LATTER PART OF THE WORK WEEK...AS UPPER LEVEL DISTURBANCES WILL ROTATE AROUND THE LOW PROVIDING MORE ORGANIZED CONVECTION. THURSDAY AND FRIDAY LOOKS LIKE GOOD RAIN DAYS...THEN A DRY WEEKEND LOOKS TO BE ON TAP AS SURFACE RIDGING RETURNS. ELEVEN && .AVIATION... AREA TERMINALS UNDER INFLUENCE OF TYPICAL SUMMER AIRMASS WITH PRECIPITABLE WATER VALUES UPWARDS OF 2 INCHES. MID LEVEL SHEAR ZONE EVIDENT ON WATER VAPOR IMAGERY WILL DEVELOP SCT TSRA THROUGH THIS EVENING ACROSS E TX AND SW AR. FURTHER EAST INTO NE LA...THE AIRMASS REMAINS SLIGHTLY DRIER AND AREAS FROM KMLU AND KELD WILL REMAIN RAIN FREE THROUGH THURSDAY MORNING. CB WITH VICINITY TSRA WILL CONTINUE TO BE FORECAST THROUGH SUNSET ACROSS E TX...SW AR...AND NW LA. VIII. && .PRELIMINARY POINT TEMPS/POPS... SHV 71 92 73 88 / 10 30 50 50 MLU 70 93 72 88 / 10 20 50 50 DEQ 67 91 71 86 / 10 30 50 50 TXK 68 92 72 87 / 10 30 50 50 ELD 67 93 70 87 / 10 20 50 50 TYR 72 91 73 86 / 20 40 50 50 GGG 71 92 73 87 / 20 40 50 50 LFK 73 92 73 88 / 20 40 50 50 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 11/08
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT WED JUN 13 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-141100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT WED JUN 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... DRY AIR HAS MOVED IN OVER THE EASTERN SECTIONS OF THE AREA...BUT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN THIS AFTERNOON OVER THE WESTERN HALF OF THE AREA. GENERALLY WEST OF A LINE FROM TEXARKANA...TO SHREVEPORT...AND TO NATCHITOCHES. DURING PEAK HEATING...SOME THUNDERSTORMS MAY BECOME QUITE STRONG...PRODUCING LOCALLY HEAVY DOWNPOURS...DANGEROUS CLOUD TO GROUND LIGHTNING... AND THE POSSIBILITY OF DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER...EMERGENCY MANAGER...AND HAM RADIO OPERATOR ACTIVATION...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 11
The Shreveport radar (KSHV), 130 km away, was scanning. The volume nearest the first event began at 21:16 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Some trees were downed in town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38398, 38399.